MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2; IN-VITRO DIAGNOSTICS

HOLOGIC, INC. APTIMA COMBO 2; IN-VITRO DIAGNOSTICS
Catalog Number 301041-01
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Unspecified Infection (1930)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Customer, (b)(6), called to report that one of their technicians was using the aptima unisex collection kit to collect a rectal patient sample, which is not consistent with the collection kit package insert.The operator ((b)(6)) collected the patient swab and placed the swab into the collection tube.Prior to closing the collection tube, transport media containing the patient swab splashed into the operator's eye.The operator then washed her eye with water and cleaned the skin with soap and water.The operator was wearing glasses at the time of sample collection, but was not wearing safety glasses.The patient sample was tested with the aptima combo 2 (ac2) assay, and the results were dual (b)(6) for (b)(6).The operator was examined by a doctor and will continue to be monitored, but no medications or antibiotics have been prescribed.Per hologic's risk assessment, as a result of patient sample exposure, the operator may have been infected.The sample is known to be (b)(6) for (b)(6), but the presence of other potentially infectious organisms cannot be known.

Brand Name
APTIMA COMBO 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
MDR Report Key7393103
Report Number2024800-2018-00004
Device Sequence Number11036598
Product Code LIO
UDI-Device Identifier25420045506272
UDI-Public25420045506272
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number301041-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;